Follow Forum_Psych on Twitter
Search
 
 

Display results as :
 


Rechercher Advanced Search

Statistics
We have 222 registered users
The newest registered user is raheelmemon

Our users have posted a total of 1140 messages in 613 subjects
If you are seeing this, you have attempted to link to the UpToDate widget but are experiencing a problem. Please visit UpToDate for more information.
Share

FDA Approves Label Changes for Antimalarial Drug Mefloquine Hydrochloride: Risk of Serious Psychiatric & Neuro Side Effects

View previous topic View next topic Go down

FDA Approves Label Changes for Antimalarial Drug Mefloquine Hydrochloride: Risk of Serious Psychiatric & Neuro Side Effects

Post  Admin on Thu Aug 01, 2013 8:17 pm

.
FDA Approves Label Changes for Antimalarial Drug Mefloquine Hydrochloride: Risk of Serious Psychiatric & Neuro Side Effects

Safety Announcement
[7-29-2013]   The U.S. Food and Drug Administration (FDA) is advising the public about strengthened and updated warnings regarding neurologic and psychiatric side effects associated with the antimalarial drug mefloquine hydrochloride. A boxed warning, the most serious kind of warning about these potential problems, has been added to the drug label.  FDA has revised the patient Medication Guide dispensed with each prescription and wallet card to include this information and the possibility that the neurologic side effects may persist or become permanent. The neurologic side effects can include dizziness, loss of balance, or ringing in the ears.  The psychiatric side effects can include feeling anxious, mistrustful, depressed, or having hallucinations.

Neurologic side effects can occur at any time during drug use, and can last for months to years after the drug is stopped or can be permanent.  Patients, caregivers, and health care professionals should watch for these side effects. When using the drug to prevent malaria, if a patient develops neurologic or psychiatric symptoms, mefloquine should be stopped, and an alternate medicine should be used.  If a patient develops neurologic or psychiatric symptoms while on mefloquine, the patient should contact the prescribing health care professional.  The patient should not stop taking mefloquine before discussing symptoms with the health care professional.

Source: FDA

*****************
Click on to post your comments
avatar
Admin
Admin
Admin

Posts : 948
Points : 2102
Reputation : 0
Join date : 2011-02-19
Location : Philadelphia

http://psychiatry.find-forum.net

Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum